Alert archive / California / Wind Advisories in 2010
Wind Advisory 21, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Apr 3, 2010, 2:14 AM PDT for Siskiyou County, California. It took effect at Apr 4, 2010, 8:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 2:14 AM PDT (09:14 UTC)
- In effect from
- Apr 4, 2010, 8:00 AM PDT
- Expired
- Apr 3, 2010, 9:50 PM PDT
- In force
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
861 WWUS76 KMFR 030914 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 214 AM PDT SAT APR 3 2010 CAZ081-031715- /O.NEW.KMFR.WI.Y.0021.100404T1500Z-100405T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 214 AM PDT SAT APR 3 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY. * TIMING: SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * WINDS: SUSTAINED SOUTH WINDS 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THE I-5 CORRIDOR WILL BE AFFECTED BY VERY GUSTY WINDS FROM WEED THROUGH YREKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
2 follow-up statements
649 WWUS76 KMFR 031656 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 956 AM PDT SAT APR 3 2010 CAZ081-040215- /O.CON.KMFR.WI.Y.0021.100404T1500Z-100405T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 956 AM PDT SAT APR 3 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY. * TIMING: SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * WINDS: SUSTAINED SOUTH WINDS 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THE I-5 CORRIDOR WILL BE AFFECTED BY VERY GUSTY WINDS FROM WEED THROUGH YREKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
615 WWUS76 KMFR 040450 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 950 PM PDT SAT APR 3 2010 CAZ081-040600- /O.CAN.KMFR.WI.Y.0021.100404T1500Z-100405T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 950 PM PDT SAT APR 3 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WIND ADVISORY CONDITIONS ARE STILL EXPECTED BUT THESE ARE NOW COVERED IN THE WINTER WEATHER ADVISORY. $$ ORZ026-041300- /O.NEW.KMFR.WI.Y.0022.100404T1500Z-100405T0000Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 950 PM PDT SAT APR 3 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY. * TIMING: DEVELOPING ACROSS THE ASHLAND AREA DURING THE EARLY MORNING HOURS AND SPREADING TO LOWER ELEVATION OF THE ROGUE VALLEY THROUGH EARLY AFTERNOON. * WINDS: INCREASING TO SOUTHEAST 20 TO 30 MPH. GUSTS AS HIGH AS 45 MPH POSSIBLE ABOVE 2000 FEET. * IMPACTS: GENERAL INCONVENIENCE TO OUTDOOR ACTIVITIES BUT POTENTIAL FOR DIFFICULTY DRIVING HIGH PROFILE VEHICLES...AND SOME MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-041300- /O.NEW.KMFR.HW.A.0011.100404T1500Z-100404T2200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 950 PM PDT SAT APR 3 2010 ...HIGH WIND WATCH IN EFFECT FROM 8 AM PDT SUNDAY THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 8 AM PDT SUNDAY THROUGH SUNDAY AFTERNOON. * TIMING: MID SUNDAY MORNING THROUGH AFTERNOON. * WINDS: INCREASING FROM THE SOUTH TO 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH. * IMPACTS: MAINLY CAPE BLANCO SOUTHWARD. DANGEROUS DRIVING CONDITIONS IN EXPOSED AREAS FOR HIGH PROFILE VEHICLES. POSSIBLE POWER DISRUPTIONS DUE TO DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STAVISH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 2, 8:15 PM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Apr 2, 8:15 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
815 PM PDT FRI APR 2 2010
.UPDATE...WINDS HAVE EASED BELOW CRITERIA ACROSS SOUTH-CENTRAL
OREGON AND NORTHEAST CALIFORNIA SO WE ARE LETTING THE HEADLINES
EXPIRE AS SCHEDULED. COLDEST UPPER LEVEL TEMPS ARE PUSHING THROUGH
WESTERN OREGON AT THIS TIME WITH -34C AND -32C OBSERVED AT 500
MILLIBARS AT SALEM AND MEDFORD RESPECTIVELY AT 00Z. 00Z MODELS
DON'T INDICATE IT'LL GET MUCH COLDER THAN THAT. ISOLATED
THUNDERSTORMS OBSERVED THIS EVENING ACROSS COOS COUNTY SHOULD END
AS THE COLD POOL LIFTS OFF TO THE NORTH THROUGH THE LATE EVENING.
GRIDS WERE ADJUSTED A BIT TO TWEAK POPS AND WEATHER AND QPF PER
CURRENT OBSERVED TRENDS AND NEW 00Z MODEL DATA BUT NO MAJOR
REVISIONS. POTENTIAL HIGH SURF WARNING CONDITIONS AT THE COAST
DEVELOPING THIS EVENING...ITS ON THE CUSP AS OF 8 PM BUT AWAITING
ANOTHER OBSERVATION BEFORE POTENTIALLY UPGRADING THE ADVISORY.
WAVE MODEL GUIDANCE INDICATES WARNING CONDITIONS BUT WARY OF THE
NUMBERS AS THE GUIDANCE HAS A BAD HABIT LATELY OF OVERDOING IT.
SNOW SHOWERS TO CONTINUE IN THE CASCADES AND SISKIYOUS TONIGHT WITH
ADDITIONAL ACCUMULATION OF 3-6 INCHES LOOKING REASONABLE...HIGHEST
IN THE CRATER LAKE REGION. LOWER ELEVATIONS MAY SEE SOME MINOR
ACCUMULATION IN SNOW SHOWERS IN THE OVERNIGHT. STAVISH
&&
.AVIATION...MTNS OBSCURED WITH CONDITIONS WEST OF THE CASCADES
HOVERING JUST ABOVE MVFR LEVELS. INLAND FROM THE COAST...EXPECT
THAT CLOUD BASES WILL FILL IN TO WIDESPREAD MVFR WITH LOCAL IFR
OVERNIGHT. EAST OF THE CASCADES AREAS OF MVFR THIS EVENING SHOULD
THIN OUT TO MAINLY VFR IN THE OVERNIGHT. WINDS EASING INTO
SATURDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 259 PM PDT FRI APR 2 2010/
SHORT TERM...THROUGH MONDAY...SATURDAY: WITH COLD -28C TO -31C
500 HPA TEMPERATURES HANGING AROUND THE AREA AND A WEAK UPPER
LEVEL SHORTWAVE MOVING THROUGH THE AREA SATURDAY EVENING...HAVE
INCREASED POPS A BIT WITH AN UNSETTLED WEATHER PATTERN CONTINUING.
SUNDAY: A MORE SIGNIFICANT UPPER LEVEL LOW COMES MOVES OUT OF THE
GULF OF ALASKA AND TOWARDS THE AREA BY THE SECOND HALF OF THE
WEEKEND. MOST OF THE JET DYNAMICS LOOK TO REMAIN WELL SOUTH INTO
CALIFORNIA. DESPITE THIS...THIS SYSTEM WILL PROBABLY GENERATE MORE
HAZARDS IN THE FUTURE. MODELS DO INDICATE UPSLOPE FLOW ACROSS
NORTHERN CALIFORNIA SO THIS COULD RESULT IN MORE WINTRY WEATHER
FOR THIS AREA. WIND PROFILES LOOK WEAKER THAN TODAYS FRONT SO IT
PROBABLY WILL NOT BE A STRONG AS THE CURRENT FRONT MOVING THROUGH.
MONDAY: SIMILAR TO SATURDAY POST FRONTAL CONDITIONS ARE EXPECTED
MONDAY WITH AN UNSETTLED AND SHOWERY PATTERN REMAIN OVER THE AREA.
SUGDEN.
LONG TERM...MONDAY THROUGH NEXT FRIDAY...UPPER LEVEL RIDGING WILL
DOMINATE THE FORECAST TUESDAY WITH DRIER CONDITIONS EXPECTED. THE
12Z GFS INDICATES ANOTHER FROPA WEDNESDAY HOWEVER THE 12Z ECMWF IS
WEAKER AND DRIER WITH THE FRONTAL BOUNDARY. AS A RESULT...DID NOT
MAKE TOO MANY SIGNIFICANT CHANGES IN THE EXTENDED DUE TO LACK OF
CONFIDENCE IN A PARTICULAR MODEL.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY UNTIL 11 PM PDT SATURDAY FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 5 AM PDT SATURDAY FOR ORZ027-028.
WINTER WEATHER ADVISORY UNTIL 5 AM PDT SATURDAY ABOVE 2000 FEET
FOR ORZ025.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 PM PDT THIS EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT SATURDAY FOR
PZZ350-356-370-376.Hazardous weather outlook, Apr 2, 11:15 PM PDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1115 PM PDT FRI APR 2 2010 ORZ021-040615- SOUTH CENTRAL OREGON COAST- 1115 PM PDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT HIGH SURF WARNING IN EFFECT. SEE COASTAL HAZARD MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH SURF WARNING IN EFFECT UNTIL 5 PM SATURDAY. SEE COASTAL HAZARD MESSAGE FOR DETAILS. ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE SUNDAY AFTERNOON. ORZ025-027-028-040615- EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 1115 PM PDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TONIGHT SNOW ADVISORY IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-040615- CURRY COUNTY COAST- 1115 PM PDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH SURF ADVISORY IN EFFECT. SEE COASTAL HAZARD MESSAGE FOR DETAILS. ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 2, 11:49 PM PDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1149 PM PDT FRI APR 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM SNOW 1 SSW OBRIEN 42.06N 123.71W
04/02/2010 M0.5 INCH JOSEPHINE OR TRAINED SPOTTER
0.5 INCHES SNOW PAST HOUR. 1.5 INCHES RAIN PAST 24 HOURS.
&&
KEENEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:16 AM PDT | Winter Weather Advisory | MFR | Siskiyou | 3 days |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.